Jump to content

tarceva reaction?


AnneM

Recommended Posts

I have been on Tarceva since November and am just now getting the skin rash. A couple of months ago I got this sort of blister on my big toe where the side of the nail meets the skin. It got red and very painful and is still there now, but now it is on 3 other toes. I went to a podiatrist who thinks it is problems with how the nails are growing back in after chemo and pushing into my skin. He trimmed the nail corners back last week and said if it doesn't help, that I should come back in and have a small nail surgery where they cut out the whole side of the nail. Well, a week later, they haven't cleared up and now it's on my other big toe. It's very painful to touch the area. I'm wondering if this is a Tarceva reaction and if so, I'm thinking that the nail surgery wouldn't even help. Do any of you have this sort of thing going on??

Anne

Link to comment
Share on other sites

I'm wondering if this is a Tarceva reaction ...

Definitely yes. Except my problem is in the fingers instead of the toes, and either one can be plenty bothersome. Click the link in my signature block below for more details. Also, here's an article with Q&A from OncTalk (now incorporated into GRACE -- Global Resource for Advancing Cancer Education) -- at cancergrace.org):

http://onctalk.com/2007/12/07/lacouture-rash-mgmt/

That OncTalk article also references an EXCELLENT panel discussion on these issues here:

http://www.cmediscovery.com/EGFR/index.html

Let me know if you have any more questions on this relatively infrequent Tarceva side effect. My dermatologist freely acknowledged that he hadn't treated a Tarceva patient before, so we explored some of this stuff together.

Aloha,

Ned

Link to comment
Share on other sites

Ah the fingers and toes are my biggest Tarceva bother!

I use a cream called Clotrimazole Betamethasone Dipropionate prescribed by my dermatologist which helps.

The BEST thing I have found that helps is to watch them very carefully - the second I notice them starting to get sore I use the cream. And the VERY best thing I have found to help is to watch how I use them! The more pressure on the nails (for fingers too much knitting or writing and for toes too tight or stiff shoes) the worse the inflammation gets. My toes which had been so painful I couldn't walk cleared right up as soon as flip flop weather hit and I no longer needed to put on shoes.

As with everything else with the Tarceva - it seems to come and go.

Peace - Janet

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.